Refractory dermatitis contributed by pityriasis versicolor:
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Dermatologic toxicity is a very common immune-related adverse event (irAE) for patients with melanoma who are receiving immune checkpoint inhibitor therapy (ICI). Concurrent skin infection, such as in the case of pityriasis versicolor reported here, can mimic and/or exacerbate dermatologic toxicity from irAE.

A 58-year-old Caucasian man with a history of pityriasis versicolor infection and metastatic melanoma received ICI therapy. He developed progressively worsening pruritic maculopapular lesions 22 weeks into his treatment that ultimately covered 40% of his body. He was diagnosed with dermatologic toxicity due to ICI therapy with concurrent pityriasis versicolor.

He was initially started on topical steroid and topical antifungal cream but achieved minimum improvement. His treatment was then escalated to oral prednisone, but it only achieved modest control of his dermatitis. All subsequent attempts to wean him from oral prednisone resulted in worsening of his dermatitis. Eventually he was started on oral fluconazole in combination with prednisone, which led to rapid resolution of his dermatitis.

Authors report a case of dermatological toxicity due to an irAE with concurrent pityriasis versicolor. The steroid treatment for irAE was likely exacerbating the underlying fungal infection, and the fungal infection was in term mimicking the symptoms of irAE. This patient’s severe dermatitis was only brought under control after receiving a more potent antifungal therapy in combination with a steroid. It is vital to look beyond the irAE when managing dermatitis in patients receiving ICI therapy.

Source: https://jmedicalcasereports.biomedcentral.com/articles/10.1186/s13256-021-02818-1
Like
Comment
Share